Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Mental Health and HIVMental Health and HIV
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Mental Health side efects of ART's
Feb 17, 2008

My wife was put onto ART's 10 weeks ago (Stocrin 600mgs and Truvada, 1 tablet per day). We survived the initial 2 weeks of side effects, which were bad, and every thing was fine thereafter. However over the last 3 to 4 weeks she has become very agressive and depressed to the point of suicidal. she has suffered from mild depression (no medication required) most of her life but not as severe as recently. My question is, could the ART Regime she is on be agrevating the depression to this extent? and if so what would you recommend? Cheers

Response from Dr. Horwath

Yes, efavirenz (also known as Sustiva or stocrin) can cause psychiatric side effects. There are reported cases of people who have developed aggravated symptoms of depression or other types of mood symptoms after starting efavirenz. This requires a discussion with the prescribing doctor to see whether he or she feels it is necessary to continue the efavirenz or whether you can consider trying another antiretroviral. The alternative is to try treatment for the depression. You need to discuss these alternatives with your doctor.



Previous
childhood scars
Next
Restarting HIV Meds

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement